Asian Journal of Mathematics

Volume 21 (2017)

Number 6

The stable $4$-genus of alternating knots

Pages: 1183 – 1190

DOI: http://dx.doi.org/10.4310/AJM.2017.v21.n6.a8

Authors

Sebastian Baader (Mathematisches Institut, Universität Bern, Switzerland)

Lukas Lewark (Mathematisches Institut, Universität Bern, Switzerland)

Abstract

We show that the difference between the genus and the stable topological $4$-genus of alternating knots is either zero or at least $1/3$.

Keywords

four-ball genus, alternating knots

2010 Mathematics Subject Classification

57M25

Full Text (PDF format)

Received 21 July 2016

Accepted 24 October 2016

Published 6 March 2018